Ughh horrible

A board to discuss the Multiple Sclerosis modifying drug Avonex

Ughh horrible

Postby katcupcake91 » Tue Dec 06, 2011 5:28 pm

i have been on avonex for 3 months now, after being taken off rebif. I honestly feel worse on the shots than i did when i wasnt on them. I have had more problems walking, talking, thinking, everything. Needless to say, today i decided to stop the shots, at least for a while. So many people have called me stupid for this decision. MS is hard enough to deal with. I dont need shots making me 1000 times worse. I would love some input.
God bless
katcupcake91
Newbie
 
Posts: 3
Joined: Tue Dec 06, 2011 11:24 am

Advertisement

Re: Ughh horrible

Postby ellen » Tue Dec 06, 2011 6:19 pm

I quit avonex about a year ago after almost 5 years of injections. I was never convinced it helped me & I hATE shots. My neuro wasn't too happy but he does let me make my own decisions. I'm walk with a limp that slowly gets worse throughout the day & just think it is the way I am progressing. Don't really have relapses just gradually get a little worse. Good luck & do what you feel is right for you!
User avatar
ellen
Getting to Know You...
 
Posts: 14
Joined: Sun Apr 19, 2009 3:00 pm

Re: Ughh horrible

Postby Ute » Wed Dec 07, 2011 3:25 am

katcupcake91:

I am so much with you. I've been on Avonex for more than 7 years now and I have one dream - to quit it one day.

Taking a shot once a week makes me sick the day after - everyone around me knows that it would be better not to deal with me the day after the shot.

On another hand, I think that taking Avonex for such a long time made my body addicted to it, and simply quitting taking it might trigger a relapse very soon. I think I got sucked in. But I can be wrong, who knows - you know ?

I think quitting med in early stage is a lot less harmful than after taking it a while. Do whatever you feel like you should do. I am on your side.
Contra spem spero
Ute
Getting to Know You...
 
Posts: 15
Joined: Wed Nov 09, 2011 1:02 pm

Re: Ughh horrible

Postby questor » Wed Dec 07, 2011 9:05 am

katcupcake91 wrote:MS is hard enough to deal with. I dont need shots making me 1000 times worse. I would love some input.
God bless

KC91,
So, why not switch to copaxone? It's a fully recognized MS DMD, but not an interferon, so the side-effect profile is very different, if not entirely absent (as in my case). I've been injecting it daily for over 12 years now. I had previously used betaseron and rebif, before switching to copaxone.

Interferons are not for everyone.

Oh, and although copaxone is injected daily, the injections are subcutaneous, not intramuscular, as with avonex. The shot takes about as much time and thought as brushing your teeth.

Good luck,

--Tracy
CCSVI Procedure 9/16/2009 at Stanford
Stent in left and right IJVs
SPMS
Copaxone
Former Ampyra User
Regular Botox Bladder Injections
User avatar
questor
Family Elder
 
Posts: 278
Joined: Mon May 22, 2006 3:00 pm
Location: Northern Calif Monterey Bay Area

Re: Ughh horrible

Postby Dev29 » Thu Dec 08, 2011 2:17 pm

Have you talked to your neuro about Gilenya? I know many doctors are hesitant about prescribing due to safety concerns but if you are unable to do shots and have been on two DMTs, he or she may be persuaded? Also BG12 will probably be approved at the end of 2012 but that is a year away.
User avatar
Dev29
Newbie
 
Posts: 6
Joined: Mon Apr 11, 2011 3:00 pm


Return to Avonex

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service